Save the date, Tuesday, November 19th for the annual Grape, Nut & Tree Fruit Expo at the Big Fresno Fairgrounds.  Held by Malcolm Media Ag Publishing in cooperation with California Ag Network, Pacific Nut Producer, American Vineyard, and California Fresh Fruit Magazines, it is the ultimate postharvest industry gathering place for regional grape, nut & tree fruit growers and crop advisors.   Fresno is the number one Ag County in the state and the center of the Central Valley’s rich and diverse agricultural production. Nearly a thousand growers, PCAs and industry stakeholders attend this expo to enjoy State of the Almond, Pistachio, Walnut, Pecan, Tree Fruit, Raisin, Table & Wine Grape Industry presentations, Continuing Education Credited IPM seminars, great food & company, and an industry trade show featuring over a hundred Ag businesses.

This event is FREE to attend and wouldn’t be possible without the generous support of local industry associations, universities and our sponsors this year: National Raisin Company, Raisin Bargaining Association, Sun-Maid Growers of California, Wonderful Nurseries, Quiedan Company, Casa Cristal Nursery, Almond Alliance of California, American Pistachio Growers, Fresno State Viticulture & Enology, Diversified Crop Insurance Services, Rare Earth Organics, California Fresh Fruit Association and Ceres Imaging.

New to this year is an upgraded registration system (pre-register online HERE) that includes the ability to preregister for any CE credits attendees would like to receive.  4.5 hours of PCA/PA/QAL/QAC credits and five hours of CCA credits have been approved for this event.

Also new to this year’s program will be two special panel discussions: one featuring the State of the Walnut Industry presentation with walnut growers, handlers and marketers.  The Almond Alliance of California will also be leading a panel discussion almond handlers to paint a full picture of what is going on in the almond industry and what our handlers would like to see more of coming out of the orchard (regarding size, quality and variety).  As the deadline approaches for growers to apply for the Market Facilitation Program, farm loans and disaster assistance, the USDA Farm Service Agency will also be conducting a brief workshop to assist growers in signing up for eligible programs.  See the full program below for more details.

This event along with other Malcolm Media Ag Expos has generated nearly $150,000 in scholarship endowments for the agricultural programs at Cal Poly-San Luis Obispo, Fresno State, Santa Rosa Junior College and UC Davis.  Interested in exhibiting/sponsoring? Visit agexpo.biz/exhibit and give us a call at 559-298-6020 to see what options are still available.

PREREGISTER

2019 Grape, Nut & Tree Fruit Expo Program

Big Fresno Fairgrounds, Nov. 19, 2019, 7am – 2pm

(4.5 hours PCA CEUs & 5 hours CCA CEUs Approved)

7:00 am               Registration

7:15 – 8:30 am    Grower Breakfast/PCA

7:15 – 7:30 am     Welcome and Introduction

                                            Matthew Malcolm, Assistant Editor, Malcolm Media Ag Publishing

                                            Patrick Cavanaugh, Editor Pacific Nut Producer

7:30 – 8:00 am    “Producer Funding & Disaster Assistance/Market Facilitation Program Workshop” (Rm 1 Wells Fargo Ag Building)

                                            Chris Keeler, USDA CA Farm Service Agency, District Director – Fresno

7:30 – 8:30 am     “Laws & Regulations” (1hr Laws & Regs) (Rm 2 Industrial Ed. Building)

                                            Shawn Athayasay, Amanda Zito & John Susoeff, Fresno County Dept. of Ag

8:00–8:30 am     “State of the Table Grape & Tree Fruit Industry” (Rm 1)

                                            Ian LeMay, President, California Fresh Fruit Association

——– 30 Minute Break & Exhibits ——–

9:00 – 9:30 am     “Field Evaluation of Salt Tolerant Rootstocks in the Vineyard” (Rm 2)

                                           George Zhuang, UCCE Viticulture Advisor, Fresno County

9:00 – 9:30 am      “Fertilization & Irrigation for Young Orchards” (Rm 1)

                                           Mae Culumber, UC Cooperative Extension Nut Crops Advisor, Fresno County

9:30 – 10:00 am    “New Tool for Pierce’s Disease Detection in Grapevines” (Rm 2)

                                           Ashraf El Kereamy, Assistant Cooperative Extension Specialist, UC Riverside

9:30 – 10:00 am     “Understanding Pistachio Chill Accumulation & Its Management” (Rm 1)

                                          Gurreet Brar, CSU Fresno, Department of Plant Science, Pistachio Physiology & Pomology

——– 30 Minute Break & Exhibits ——–

10:30 – 11:00 am    “Sour Rot Prevention & Management” (30 Min PCA CEUs) (Rm 1)

                                           Gabriel Torres, UCCE Viticulture Advisor, Tulare & Kings Counties

10:30 – 11:00 am    “State of the Pistachio Industry” (Rm 2)

                                           Richard Matoian, Executive Director, American Pistachio Growers

10:30 – 11:00 am    “State of the Pecan Industry” (Yosemite Rm. – Between two Main Buildings)

                                            Mark Hendrixson, California Pecan Growers Association

11:00 – 11:30 am     “Trunk Diseases & How to Protect your Vineyard” (30 Min PCA CEUs) (Rm 1)

                                            Karl Lund, UCCE Viticulture Advisor, Madera County

11:00 – 11:30 am     “State of the Walnut Industry Panel Discussion” (Rm 2)

                                            Jerry Moore, Walnut Grower & Nurseryman, Venice Hill Walnut Nursery

                                            Sam Sciacca, Walnut Grower & Processor, Moody Walnut Dehydrator

                                            Mike Poindexter, Walnut Processor & Marketer, Poindexter Nut Company

11:30 – 12:00 am/pm “Weed Management in Orchards & Vineyards” (30 Min PCA CEUs) (Rm 1)

                                            Anil Shrestha, Chair, Department of Viticulture & Enology, Fresno State

11:30 – 12:00 am    “State of the Almond Industry” (Rm 2)

                                            Elaine Trevino, President, Almond Alliance of California

12:00 – 1:00 pm   Grower/PCA Tri-Tip Lunch (Served Outdoors)

12:15 – 12:45 pm     “Almond Industry Panel: Handler Views” (Rm 1)

                                            Moderated by Elaine Trevino, Almond Alliance of California

Featuring Brian Ezell, The Wonderful Co Craig Duerr, Campos Brothers Farms – Ron Fisher, Fisher Nut Co

12:30 – 1:00 pm     “State of the Wine & Concentrate Grape Industry” (Rm 2)

                                            Jeff Bitter, President, Allied Grape Growers

12:45 – 1:15 pm       “Hemipteran Pests of Orchard Crops” (30 Min PCA CEUs) (Rm 1)

                                            Phoebe Gordon, UCCE Orchard Systems Advisor

1:00 – 1:30 pm       “State of the Raisin Grape Industry” (Rm 2)

                                           Dwayne Cardoza, Chairman, Raisin Bargaining Association

                                           Harry Overly, President/CEO, Sun-Maid Growers

1:15 – 1:45 pm         “Managing Navel Orangeworm” (30 Min PCA CEUs) (Rm 1)

                                            Kris Tollerup, Cooperative Extension Advisor, IPM, UC Kearney Ag Center

Load More Related Articles

Leave a Reply

Your email address will not be published. Required fields are marked *

Check Also

California Almond Harvest Update with Blue Diamond Growers

California almond harvest is almost complete for the 2019 crop. Growers have enjoyed a nic…